Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 34, NWS Newport/Morehead City, NC

May 23, 2012Pitt County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 23, 2012, 6:59 PM EDT for Pitt County, North Carolina. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2012, 6:59 PM EDT (22:59 UTC)
Expired
May 23, 2012, 7:45 PM EDT
In force
46 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Pitt County, NC

The radar

The Raleigh/Durham radar (KRAX), 98 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 6:59 PM EDTHAIL 1Greenville, NC
May 23, 7:01 PM EDTHAIL 1Greenville, NC
May 23, 7:04 PM EDTHAIL 1Greenville, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 1:44 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1227 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

972 
WUUS52 KMHX 232259
SVRMHX
NCC147-232345-
/O.NEW.KMHX.SV.W.0034.120523T2259Z-120523T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
659 PM EDT WED MAY 23 2012

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PITT COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 745 PM EDT

* AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BELLS FORK...OR OVER GREENVILLE...MOVING
  NORTH AT 15 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH
  ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GREENVILLE...
  HOUSE...
  STATON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3580 7732 3571 7737 3564 7721 3539 7743
      3554 7750 3559 7759 3578 7751 3583 7739
TIME...MOT...LOC 2259Z 187DEG 13KT 3558 7738

$$

29
1 follow-up statement
056 
WWUS52 KMHX 232345
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
745 PM EDT WED MAY 23 2012

NCC147-232354-
/O.EXP.KMHX.SV.W.0034.000000T0000Z-120523T2345Z/
PITT NC-
745 PM EDT WED MAY 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PITT COUNTY EXPIRES AT
745 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS 
ISSUED. ADDITIONALLY...STREET FLOODING WILL CONTINUE THROUGH 800 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR EASTERN NORTH CAROLINA.

LAT...LON 3580 7732 3571 7737 3564 7721 3539 7743
      3554 7750 3559 7759 3578 7751 3583 7739
TIME...MOT...LOC 2344Z 187DEG 13KT 3574 7736

$$

29

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:20 PM EDT, 39 minutes earlier.

Area forecast discussion, May 23, 6:20 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
620 PM EDT WED MAY 23 2012

.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE SURFACE AND ALOFT WILL CONTINUE OVER
NORTH CAROLINA THROUGH TONIGHT...THEN DISSIPATE THURSDAY. HIGH
PRESSURE WILL BUILD OVER THE AREA FRIDAY AND PERSIST THROUGH EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 615 PM WEDNESDAY...UPDATED TO EXTEND LIKELY POPS INTO EVENING
FOR NW 1/3 OF AREA...BASED ON CURRENT ACTIVITY AND LATEST MESO
MODELS. NO OTHER SIGNIFICANT CHANGES.

/PREVIOUS DISCUSSION/
AS OF 300 PM WEDNESDAY...DEBRIS CLOUDINESS HAS CLEARED...ALLOWING
SEA BREEZE TO DEVELOP AND SEEING SCT CONVECTIVE ACTIVITY FORMING
ALONG IT. WITH VERY COLD TEMPS ALOFT...ANY DEEPER STORMS COULD
BECOME SVR WITH LARGE HAIL BEING MAIN THREAT...AND SVR TSTM WATCH
POSTED FOR MOST OF AREA. WILL CONTINUE LIKELY POPS INLAND INTO EARLY
EVENING...THEN EXPECT LULL IN ACTIVITY UNTIL OVERNIGHT...WITH MAIN
THREAT SHIFTING TO COAST AFTER MIDNIGHT AS UPR LOW GRADUALLY LIFTS
NE. LCL STRATUS/FOG PSBL AGAIN OVERNIGHT BUT CONVECTIVE DEBRIS
EXPECTED TO LIMIT WIDESPREAD THREAT. MIN TEMPS MAINLY MID-UPR 60S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
AS OF 300 PM WEDNESDAY...INITIAL UPR LOW WILL BE N OF AREA BUT
SECONDARY TROF APPROACHING FROM W DURING AFTN. COULD SEE LINGERING
ACTIVITY ALONG COAST IN MORNING SIMILAR TO THIS MORNING...SHIFTING
INLAND WITH SEA BREEZE DURING AFTN. LESS COVERAGE EXPECTED THAN
TODAY AND KEPT POPS IN 20/30 RANGE. MODEL BLEND FOR TEMPS...MAINLY
MID 80S INLAND TO AROUND 80 COAST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
AS OF 225 PM WED...WEAK UPPER LEVEL TROUGH OVER THE SOUTHEAST WILL
START TO LIFT OUT THURSDAY NIGHT AND FRIDAY AS AN UPPER LEVEL RIDGE
BUILDS IN OVER THE SOUTH. THIS RIDGE WILL REMAIN IN PLACE OVER THE
SOUTH AND SOUTHEAST TRHROUGH THE WEEKEND. HOWEVER...LOW PRESSURE
WILL TRY TO DEVELOP OFF THE SOUTHEAST COAST LATE FRIDAY THROUGH THE
WEEKEND. MOST FORECAST MODELS ARE INDICATING THIS DEVELOPMENT...BUT
HAVE DIFFERENCES IN STRENGTH AND PLACEMENT OF THE LOW. PREFER
PLACEMENT OF SURFACE LOW UNDERNEATH UPPER LOW AS DEPICTED BY THE
ECMWF. 5H TEMPERATURES NOT AS COLD ON FRIDAY OR SATURDAY AS DURING
THE WEEK...SO ATMOSPHERE WILL BE MORE STABLE. HOWEVER CANT RULE OUT
SOME AFTERNOON SEABREEZE ACTIVITY THROUGH THE WEEKEND.

/SUNDAY THROUGH WEDNESDAY/...
DIFFERENCES IN MODELS STARTING DURING THE WEEKEND. GFS PRETTY WEAK
WITH DEVELOPING SYSTEM OFF THE GA COAST. NAM RIGHT ALONG THE COAST.
SREF WEAKER THAN NAME BUT HAS THE LOW INLAND AND THE ECMWF STRONGEST
BUT MUCH FURTHER EAST THAN OTHER MODELS. UPPER LEVEL PATTERNS
INDICATED IN THE MODELS...WITH THE EXCEPTION OF THE GFS...SUPPORT
THE DEVELOPMENT OF THE SURFACE LOW. 6Z GFS DID SHOW THIS LOW. HAVE
SHOWN THIS DEVELOPMENT IN SOUTHEAST SECTIONS OF GRIDS AT THE
APPROPRIATE TIMES. WEATHER DURING THE FIRST HALF OF THE WEEK
DEPENDENT ON WHAT THE LOW DOES. ECMWF HAS HIGH PRESSURE ALOFT
BUILDING IN AS SURFACE LOW LIFTS OUT. ZONAL FLOW WILL DEVELOP OVER
THE SOUTHEAST BY WEDNESDAY...ALLOWING A WEAK SURFACE BOUNDARY TO
APPROACH THE AREA WEDNESDAY NIGHT...

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /THROUGH 18Z THURSDAY/...
AS OF 130 PM WEDNESDAY...SCT SHOWERS/TSTMS WILL THREATEN MAINLY KPGV
AND KISO THIS AFTN AND EVENING WITH VFR EXPECTED OTHERWISE. MVFR
VSBYS AND SCT STRATUS LIKELY OVERNIGHT...BUT CONVECTIVE DEBRIS
CLOUDINESS EXPECTED TO LIMIT IFR THREAT. VFR PREVAILING
THU...OUTSIDE OF SCT CONVECTIVE THREAT IN AFTN.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 136 PM WED...UPPER LEVEL RIDGE WILL BE OVER THE AREA THROUGH
THE WEEKEND. LOW PRESSURE DEVELOPMENT IS POSSIBLE OFFSHORE BY LATE
IN THE PERIOD. HOWEVER...CURRENT THINKING IS THAT ANY EFFECTS FROM
THIS LOW WILL REMAIN WELL EAST OF THE AREA TAFS. EXPECT MAINLY VFR
THROUGH THE PERIOD WITH THE EXCEPTION OF MVFR IN PATCHY EARLY
MORNING FOG.

&&

.MARINE...
SHORT TERM /THROUGH THURSDAY/...
AS OF 615 PM WED...NO CHANGES WITH UPDATE.

/PREVIOUS DISCUSSION/
AS OF 300 PM WEDNESDAY...INLAND TROF WILL WEAKEN OVERNIGHT AND
DISSIPATE THU WITH HIGH PRES BUILDING IN FROM E. LITTLE CHANGE IN
SPEEDS...MAINLY 10-15 KT...EXPECTED DURING PERIOD BUT WILL SEE
SLIGHT SHIFT OF WINDS FROM S-SW TONIGHT TO SE-S THU. WW3 AND SWAN IN
DECENT AGREEMENT WITH SEAS MAINLY 3-4 FT.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 148 PM WED...SOUTHEAST FLOW OVER AREA WATERS FRIDAY WILL
BECOME NORTHERLY AS A SURFACE LOW DEVELOPS WELL OFF THE GA COAST.
CONDITIONS OVER THE WATERS DURING THE WEEKEND AND INTO THE BEGINNING
OF THE WEEK IS DEPENDENT ON DEVELOPMENT AND MOVEMENT OF THIS LOW
PRESSURE. EAST AND NORTHEAST WIND IN SOUTHEAST WATERS UP TO 20 KNOTS
THROUGH THE WEEKEND. SPEEDS WILL REMAIN BELOW SCA. EXPECT WIND
DIRECTION TO BECOME MORE SOUTHEAST BY END OF PERIOD AS LOW SHOULD
HAVE MOVED AWAY FROM THE AREA.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...JBM
NEAR TERM...JBM/JME
SHORT TERM...JBM
LONG TERM...CGG
AVIATION...CGG/JBM
MARINE...CGG/JBM
Hazardous weather outlook, May 23, 2:02 PM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
202 PM EDT WED MAY 23 2012

NCZ103-104-241815-
OUTER BANKS DARE-OUTER BANKS HYDE-
202 PM EDT WED MAY 23 2012

...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS SHOWERS AND STRONG TO POSSIBLY SEVERE
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY
HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...DAMAGING WIND GUSTS
AND LARGE HAIL CAN BE EXPECTED WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON
THURSDAY. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY
WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ095-241815-
CARTERET-
202 PM EDT WED MAY 23 2012

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED
THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAIN...FREQUENT
DANGEROUS LIGHTNING...DAMAGING WIND GUSTS AND LARGE HAIL CAN BE
EXPECTED WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON
THURSDAY. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY
WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ046-047-080-081-092>094-241815-
TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN-PAMLICO-
202 PM EDT WED MAY 23 2012

...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS SHOWERS AND STRONG TO POSSIBLY SEVERE
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY
RAIN...FREQUENT DANGEROUS LIGHTNING...DAMAGING WIND GUSTS AND
LARGE HAIL CAN BE EXPECTED WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON
THURSDAY. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY
WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ029-044-045-079-090-091-098-241815-
MARTIN-PITT-WASHINGTON-GREENE-DUPLIN-LENOIR-ONSLOW-
202 PM EDT WED MAY 23 2012

...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS SHOWERS AND STRONG TO POSSIBLY SEVERE
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY
HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...DAMAGING WIND GUSTS
AND LARGE HAIL CAN BE EXPECTED WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON
THURSDAY. LOCALLY HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING...GUSTY
WINDS AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, May 23, 6:44 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
644 PM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             WILLIAMSTON             35.85N  77.06W
05/23/2012  E0.75 INCH       MARTIN             NC   PUBLIC

&&

EVENT NUMBER MHX1200143

CGG
Local storm report, May 23, 6:48 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
648 PM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             3 N WILLIAMSTON         35.89N  77.06W
05/23/2012  E0.75 INCH       MARTIN             NC   PUBLIC

&&

EVENT NUMBER MHX1200144

CGG
Local storm report, May 23, 6:50 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
650 PM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             3 N WILLIAMSTON         35.89N  77.06W
05/23/2012  E1.00 INCH       MARTIN             NC   PUBLIC

&&

EVENT NUMBER MHX1200145

CGG
Local storm report, May 23, 6:57 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
657 PM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             GREENVILLE              35.60N  77.37W
05/23/2012  E0.75 INCH       PITT               NC   PUBLIC

&&

EVENT NUMBER MHX1200146

CGG
Local storm report, May 23, 6:58 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
658 PM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             WINTERVILLE             35.53N  77.40W
05/23/2012  E1.00 INCH       PITT               NC   PUBLIC

&&

EVENT NUMBER MHX1200147

CGG
Local storm report, May 23, 6:59 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
659 PM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HAIL             GREENVILLE              35.60N  77.37W
05/23/2012  E1.00 INCH       PITT               NC   PUBLIC

&&

EVENT NUMBER MHX1200148

CGG

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 1:51 AM EDTSpecial Marine WarningMHX39 min
May 23, 2:05 AM EDTSpecial Weather StatementMHXCarteret40 min
May 23, 3:34 AM EDTSpecial Marine WarningMHX41 min
May 23, 4:15 AM EDTSpecial Marine WarningMHX60 min
May 23, 5:05 AM EDTSpecial Marine WarningMHX55 min
May 23, 5:07 AM EDTSpecial Marine WarningMHX53 min
May 23, 5:46 AM EDTSpecial Weather StatementMHXCarteret44 min
May 23, 5:57 AM EDTSpecial Marine WarningMHX48 min
May 23, 6:45 AM EDTSpecial Marine WarningMHX45 min
May 23, 6:55 AM EDTSpecial Weather StatementMHXHyde35 min
May 23, 7:07 AM EDTSpecial Marine WarningMHX38 min
May 23, 7:25 AM EDTSpecial Weather StatementMHXDare35 min
May 23, 2:34 PM EDTSpecial Weather StatementMHXHyde41 min
May 23, 2:43 PM EDTSpecial Marine WarningMHX32 min
May 23, 3:20 PM EDTSpecial Weather StatementMHXHyde40 min
May 23, 4:47 PM EDTSpecial Weather StatementMHXPitt43 min
May 23, 5:04 PM EDTSevere Thunderstorm WarningMHXBeaufort, Pitt41 min
May 23, 5:44 PM EDTSevere Thunderstorm WarningMHXBeaufort, Pitt46 min
May 23, 5:52 PM EDTAreal Flood AdvisoryMHXBeaufort, Pitt83 min
May 23, 6:16 PM EDTSevere Thunderstorm WarningMHXPitt44 min
May 23, 6:29 PM EDTSevere Thunderstorm WarningMHXBeaufort, Martin, Pitt, Washington46 min
May 23, 6:39 PM EDTSevere Thunderstorm WarningMHXBeaufort, Martin, Pitt51 min
May 23, 6:41 PM EDTAreal Flood AdvisoryMHXBeaufort, Martin, Pitt79 min
May 23, 7:47 PM EDTSpecial Weather StatementMHXMartin, Pitt58 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.